Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 29, 2001, 6:10 PM EST for Washington County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2001, 6:10 PM EST (23:10 UTC)
- Expired
- Jun 29, 2001, 7:00 PM EST
- In force
- 50 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, IN
The radar
The Louisville radar (KLVX), 69 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 292311 SVRSDF INC175-300000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 610 PM EST FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 700 PM EST * AT 607 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ORGAN SPRINGS...OR ABOUT 28 MILES NORTHWEST OF LOUISVILLE...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BECKS MILL...ROSEBUD AROUND 615 PM EST SALEM AROUND 635 PM EST SMEDLEY AROUND 640 PM EST CANTON AROUND 645 PM EST CAMPBELLSBURG AROUND 650 PM EST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. LAT...LON 3841 8626 3840 8603 3880 8596 3882 8628 STUREY/MBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:45 PM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 1:45 PM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT FRI JUN 29 2001 THUNDERSTORMS ACROSS CENTRAL TENNESSEE WILL GRADUALLY WORK NORTH ACROSS OUR COUNTY FORECAST AREA (CFA) DURING THE LATE AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES REMAIN HIGH (1.5 INCHES) AND SOME LOCATIONS MAY SEE UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME THIS AFTERNOON. MODEL DATA GRADUALLY SHIFTS THE UPPER LOW TO THE SOUTHWEST INTO TEXAS. AT THE SAME TIME A MORE WEST TO NORTHWEST FLOW DEVELOPS OVER THE NORTHEAST STATES. A COLD FRONT WILL DROP INTO KENTUCKY ON MONDAY BUT WILL BECOME STATIONARY ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THEREFORE WE WILL CONTINAUE TO MENTION DIURNALLY DRIVEN THUNDERSTORMS EACH DAY THROUGH THE 4TH OF JULY. TEMPERATURES WILL NOT CHANGE MUCH WITH READINGS IN THE MID AND UPPER 80S AND LOWS FROM 65 TO 70 DEGREES. .SDF...NONE. JA
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.